MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-14F-080
Medical Device Problem Codes Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 14 f amplatzer torqvue delivery sheath was chosen for a procedure.The delivery sheath was inspected for damage, kinks, or obstructions prior to use and found acceptable, and it was properly flushed and prepared per the ifu before delivery.The patient¿s anatomy was reported to be tortuous.During advancement of the delivery system over the wire into the femoral access site, the physician was unable to advance the sheath and encountered resistance immediately past the skin.The delivery system had not contacted the guidewire prior to the split tip being noticed (placing over the wire, no damage visualized).After multiple attempts, the physician removed the sheath over the wire and observed that the dilator was damaged, with a small tear at its distal end.The procedure was subsequently completed using a new 14f amplatzer torqvue delivery sheath.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of difficult to advance and split sheath/dilator tip was reported.The device was returned to abbott for investigation, and the dilator and sheath were each visually examined, and a damaged split was noted at the tip of the dilator.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the investigation findings, the dilator tip separation issue appears to be related to a potential product quality issue; therefore, exception (issue) 130010 was initiated on 18 oct 2023 to further investigate this complaint.The primary root cause was related to the potential for the raw material to not homogeneously blend during the melt processing.This potential cause relating to the material characteristics of this material is the root cause of the noted dilator being cut into two pieces.
 
Event or Problem Description

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24651966
Report Number2135147-2026-01787
Device Sequence Number9786268
Product Code DQY
UDI-Device Identifier05415067025906
UDI-Public(01)05415067025906(17)281031(10)11121290
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-TV45X45-14F-080
Device Catalogue Number9-TV45X45-14F-080
Device Lot Number11121290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale